Document Detail


An unusual cause of bilateral deep vein thrombosis in a young adult patient.
MedLine Citation:
PMID:  21573262     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We describe the case of a 17 year old male who presented with severe groin pain leading to inability to weight bear on his left leg. Investigation revealed extensive bilateral and proximal deep vein thrombosis, in association with an absent inferior vena cava and anomalous venous drainage system. We present a review of the literature surrounding this association, summarise the typical clinical presentation and common characteristics in this group of patients and discuss its management.
Authors:
Viral Kumar Patel; Ben Warner; Andrew Ceccherini; Ben Mearns
Publication Detail:
Type:  Case Reports; Journal Article; Review    
Journal Detail:
Title:  Acute medicine     Volume:  10     ISSN:  1747-4884     ISO Abbreviation:  Acute Med     Publication Date:  2011  
Date Detail:
Created Date:  2011-05-16     Completed Date:  2011-06-28     Revised Date:  2011-12-21    
Medline Journal Info:
Nlm Unique ID:  101553725     Medline TA:  Acute Med     Country:  England    
Other Details:
Languages:  eng     Pagination:  29-31     Citation Subset:  IM    
Affiliation:
Specialist Registrar Acute Medicine Acute Medical Unit East Surrey Hospital Surrey and Sussex NHS Trust, Canada Avenue Redhill, Surrey RH1 5RH. vizkid@doctors.org.uk
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adolescent
Anticoagulants / therapeutic use
Diagnosis, Differential
Humans
Leg / blood supply*
Male
Tomography, X-Ray Computed
Vascular Malformations / complications*,  diagnosis
Vena Cava, Inferior / abnormalities*
Venous Thrombosis / diagnosis,  drug therapy,  etiology*
Chemical
Reg. No./Substance:
0/Anticoagulants
Comments/Corrections
Erratum In:
Acute Med. 2011;10(2):107

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  An unusual cause of septicaemia.
Next Document:  Severe recurrent hypoglycaemia following discontinuation of olanzapine.